Almost-Uniform Sampling of Points on High-Dimensional Algebraic Varieties

Authors Mahdi Cheraghchi, Amin Shokrollahi

Thumbnail PDF


  • Filesize: 186 kB
  • 12 pages

Document Identifiers

Author Details

Mahdi Cheraghchi
Amin Shokrollahi

Cite AsGet BibTex

Mahdi Cheraghchi and Amin Shokrollahi. Almost-Uniform Sampling of Points on High-Dimensional Algebraic Varieties. In 26th International Symposium on Theoretical Aspects of Computer Science. Leibniz International Proceedings in Informatics (LIPIcs), Volume 3, pp. 277-288, Schloss Dagstuhl – Leibniz-Zentrum für Informatik (2009)


We consider the problem of uniform sampling of points on an algebraic variety. Specifically, we develop a randomized algorithm that, given a small set of multivariate polynomials over a sufficiently large finite field, produces a common zero of the polynomials almost uniformly at random. The statistical distance between the output distribution of the algorithm and the uniform distribution on the set of common zeros is polynomially small in the field size, and the running time of the algorithm is polynomial in the description of the polynomials and their degrees provided that the number of the polynomials is a constant.
  • Uniform sampling
  • Algebraic varieties
  • Randomized algorithms
  • Computational complexity


  • Access Statistics
  • Total Accesses (updated on a weekly basis)
    PDF Downloads
Questions / Remarks / Feedback

Feedback for Dagstuhl Publishing

Thanks for your feedback!

Feedback submitted

Could not send message

Please try again later or send an E-mail